Alert archive / Georgia / Tornado Warnings in 1999
Tornado Warning 14, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at May 6, 1999, 7:32 PM EDT for Colquitt County, Worth County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 1999, 7:32 PM EDT (23:32 UTC)
- Expired
- May 6, 1999, 8:05 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Colquitt County, GA, Worth County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 8:05 PM EDT | Thunderstorm Wind | Southeast Portion, GA | Trees and power lines down reported by Worth County S.O. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KTLH 062333 RRA TORTLH GAC071-321-070005- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 732 PM EDT THU MAY 6 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... WESTERN COLQUITT COUNTY IN SOUTHWESTERN GEORGIA SOUTHERN WORTH COUNTY IN SOUTHWESTERN GEORGIA * UNTIL 805 PM EDT * AT 728 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 18 MILES WEST OF CROSLAND OR 3 MILES SOUTHWEST OF DOERUN... MOVING EAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING TORNADOES IN MITCHELL COUNTY. * SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... DOERUN NOW SIGSBEE NOW THIS IS A DANGEROUS SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO...MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 6, 2:22 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 6, 2:22 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
222 PM EDT THU MAY 6 1999
...LARGE SCALE...
12 UTC MODEL RUNS GRADUALLY WEAKEN 500MB LOW ACROSS GREAT LAKES
STATES NEXT 42 HOURS AS FLOW ACROSS SOUTHERN U.S. BECOMES MORE
ZONAL. SURFACE FRONT FROM NEW TO MEM HAS QUASI STALLED...AND SO HAS
THE ACCOMPANYING SQUALL LINE.
...OUR AREA...
SO FAR EVERY MODEL RUN (INCLUDING EACH RUC) HAS BEEN SLOWER AND
SLOWER WITH APPROACHING FRONT/PRECIP. NOW NGM/ETA/15 UTC RUC
COMPLETELY STALL THE FRONT BY SAT MORNING...WITH THE NGM THE
FARTHEST EAST (FROM PAM TO MCN). ETA SHOWS FRONT STALLING FROM MOB
TO ATL...AND IS MORE BELIEVABLE BECAUSE OF ITS BETTER TRACK RECORD
WITH THIS SYSTEM. THIS SHOULD KEEP POPS UP ABOVE CLIMATOLOGY
THROUGH SATURDAY.
IN THE SHORTER TERM...BIG QUESTION IS WHETHER OR NOT THE MAIN
SQUALL LINE WILL MAKE IT TO FL/GA. 15 UTC RUC FORECASTS NO MOTION
THROUGH 03 UTC...AND NGM/ETA SHOW THE LINE DISSIPATING DURING THE
NIGHT WITH NO REAL MOTION. TEND TO BELIEVE A COMPROMISE OF THE
MODELS HERE...AS THERE SEEMS TO BE NO REASON FOR THE LINE TO MOVE.
HOWEVER...IT WILL STILL BE POSSIBLE FOR SCATTERED CONVECTION TO
DEVELOP OUT AHEAD OF THIS LINE...SO THE WFO DECISIONS TO KEEP
CHANCE POPS IN TONIGHTS FORECAST SEEMS WISE. FRIDAY ZONES/CWF LOOK
FINE.
...PRELIMINARY NUMBERS...
TLH 69 86 66 88 4534
PFN 72 80 68 82 5534
DHN 64 82 64 84 6644
ABY 67 85 64 87 5534
VLD 67 88 64 88 4534
FOURNIERIn the hours before
Local storm report, May 6, 5:01 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 PM EDT THU MAY 06 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM DAKOTA GA 1.75 INCH HAIL
05/06/99 TURNER GOLFBALL SIZED HAIL
REPORTED BY COUNTY EMA.The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:18 PM EDT | Severe Thunderstorm Warning | TAE | Turner | 32 min |
| May 6, 6:56 PM EDT | Tornado Warning | TAE | Mitchell | 34 min |
Nearby
Tornado Warnings in Georgia, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.